Alert archive / Missouri / Tornado Warnings in 2020
Tornado Warning 41, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 8, 2020, 6:34 PM CDT for Cape Girardeau County, Perry County, Missouri. It was in force for 14 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 6:34 PM CDT (23:34 UTC)
- Expired
- Apr 8, 2020, 6:48 PM CDT
- In force
- 14 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Cape Girardeau County, MO, Perry County, MO
The radar
The Paducah radar (KPAH), 104 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 6:39 PM CDT | HAIL 1 | Uniontown, MO | . |
| Apr 8, 6:39 PM CDT | HAIL 1 | Uniontown, MO | |
| Apr 8, 6:41 PM CDT | TSTM WND DMG | Altenburg, MO | SEVERAL TREE TOPS BROKEN OFF IN FROHNA AND ALTENBURG. LIVE 10 INCH TREE TRUNKS SNAPPED. TRAMPOLINES DISPLACED. POWER OUTAGES ON THE WEST SIDE OF ALTENBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 4:24 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
728
WFUS53 KPAH 082334
TORPAH
MOC031-157-090000-
/O.NEW.KPAH.TO.W.0041.200408T2334Z-200409T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
634 PM CDT Wed Apr 8 2020
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Southeastern Perry County in southeastern Missouri...
North central Cape Girardeau County in southeastern Missouri...
* Until 700 PM CDT.
* At 634 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of Perryville, moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Altenburg around 650 PM CDT.
Other locations impacted by this tornadic thunderstorm include Old
Appleton, Longtown and Frohna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3765 8982 3771 8978 3766 8952 3753 8960
TIME...MOT...LOC 2334Z 291DEG 29KT 3766 8975
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
081 follow-up statement
091
WWUS53 KPAH 082348
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
648 PM CDT Wed Apr 8 2020
MOC031-157-082358-
/O.CAN.KPAH.TO.W.0041.000000T0000Z-200409T0000Z/
Perry MO-Cape Girardeau MO-
648 PM CDT Wed Apr 8 2020
...THE TORNADO WARNING FOR SOUTHEASTERN PERRY AND NORTH CENTRAL CAPE
GIRARDEAU COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until midnight CDT for southeastern
Missouri.
LAT...LON 3765 8982 3771 8978 3766 8952 3753 8960
TIME...MOT...LOC 2346Z 291DEG 29KT 3762 8961
$$
08What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 8, 3:50 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 8, 3:50 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Paducah KY 350 PM CDT Wed Apr 8 2020 .SHORT TERM...(Tonight through Friday night) Issued at 318 PM CDT Wed Apr 8 2020 The primary concern in the near term remains the period of thunderstorms and potential for severe weather this evening. Our focus then turns to gusty post frontal winds tonight, followed by the potential for frost Thursday night and Friday night. Low pressure over northwest Illinois this afternoon is forecast to track east across Indiana this evening, dragging a strong cold front across the forecast area through the evening. Strong forcing along and ahead of the front in combination with a very unstable atmosphere will result in the development of thunderstorms by late afternoon and early evening. Latest CAM guidance suggests initial development will be in the form of discrete cells or line segments mainly across southeast Missouri and southern Illinois. The activity should congeal into a squall line as it progresses east southeast into southwest Indiana and western Kentucky through the evening. Large hail, damaging winds, and a few tornadoes will be possible early on, with a transition to more of a damaging wind threat as the activity becomes more linear and progresses across the area. Given the steep mid level lapse rates, strong deep layer shear, and substantial instability, very large hail and widespread damaging winds are possible. Most of the thunderstorm activity should be southeast of the area by midnight, with a rapid decrease in cloud cover overnight. The remainder of the short term period will be dry and much cooler as Canadian high pressure builds southeast across the Plains into the Mississippi Valley. In the wake of the front overnight, strong gradient winds are possible, with sustained northwest winds of 15 to 25 mph and gusts of 30 to 40 mph. After highs in the 80s today, highs on Thursday are only expected to reach the upper 50s and lower 60s, followed by middle to upper 50s on Friday. Lows Thursday night are forecast in the middle 30s. At this time, it appears as though winds should stay elevated enough to mitigate much in the way of frost development Thursday night. Will need to monitor frost potential Friday night over portions of southwest Indiana and the Kentucky Pennyrile if clouds are slow enough to increase ahead of the next weather system. .LONG TERM...(Saturday through Wednesday) Issued at 350 PM CDT Wed Apr 8 2020 Though light showers or sprinkles may occur Sat morning due to a minor mid level disturbance, PoPs are expected to ramp up Sat night and Sun as a low pressure system arrives from the southwestern CONUS. There should be enough low level moisture advection ahead of this system to produce nearly an inch of rainfall in the southern Pennyrile region, and lesser amounts farther to the northwest. Tstms are possible, especially during times of deepest moisture and lift (late Sunday). There were some timing differences in the medium range models with this system, but the best guess at this time is that the nearly stacked system will be moving off toward the northeast Sun night. For the first half of next week, the PAH forecast area will be under relatively cool cyclonic flow aloft and increasing surface pressure. This pattern will tend to generate quite a bit of cloudiness at times, but measurable pcpn does not appear likely at all. Perhaps there may be some sprinkles as disturbances move through the flow aloft. The NBM still tended to leave slight PoPs in the forecast Mon and Tue, at least. This was blended with a small amount drier 12Z ECMWF data. It may be cool enough for frost Wed morning (Day 7), if clouds clear out enough. && .AVIATION... Issued at 1239 PM CDT Wed Apr 8 2020 Once MVFR ceilings clear western Kentucky this afternoon, VFR conditions are expected through the majority of the forecast period. The main exception is with the line of thunderstorms expected to accompany the passage of a cold front this evening. The storms will likely result in a reduction in ceilings and visibilities to at least MVFR for an hour or two at each terminal, along with the potential for strong to severe wind gusts and large hail. South/southwest winds around 10 knots or less this afternoon will shift to the northwest 10 to 20 knots with some gusts pushing 30 knots tonight. Northwest winds will subside somewhat on Thursday, but will remain gusty. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RJP LONG TERM...DB AVIATION...RJP
Hazardous weather outlook, Apr 8, 3:35 AM CDT, 14 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 335 AM CDT Wed Apr 8 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-090845- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 335 AM CDT Wed Apr 8 2020 ...Potential Outbreak Of Severe Thunderstorms Very Late Today and Tonight... This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight The potential for an outbreak of severe thunderstorms has increased, mainly during the evening hours. Scattered thunderstorms are forecast to move into southern Illinois and southeast Missouri very late this afternoon or early this evening. The storms are forecast to become numerous as they move east- southeast across the entire region this evening. Conditions will be favorable for large hail, possibly golf ball size in the strongest storms. Locally damaging winds and a few tornadoes will be possible. The Storm Prediction Center has placed our region within an enhanced risk of severe thunderstorms. Locally heavy rain could result in isolated flooding problems apart from the ongoing river flooding. Refer to flood statements for ongoing minor to moderate flooding on the Mississippi and lower Ohio Rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A small chance of thunderstorms is forecast over much of the region late Saturday night through Sunday evening. Locally heavy rainfall and lightning will be the primary concerns. Minor to moderate flooding will persist on the Mississippi and lower Ohio Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be requested this evening. MY/DRS
In the hours before
Local storm report, Apr 8, 6:10 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
610 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL ZALMA 37.14N 90.08W
04/08/2020 E1.75 INCH BOLLINGER MO AMATEUR RADIO
TIME ESTIMATED FROM RADAR.
&&
DWSLocal storm report, Apr 8, 6:11 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
611 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL CUTLER 38.03N 89.57W
04/08/2020 M1.50 INCH PERRY IL TRAINED SPOTTER
&&Local storm report, Apr 8, 6:14 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
614 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL ADVANCE 37.10N 89.91W
04/08/2020 M1.00 INCH STODDARD MO EMERGENCY MNGR
&&Local storm report, Apr 8, 6:18 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
618 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL PINCKNEYVILLE 38.08N 89.38W
04/08/2020 E1.50 INCH PERRY IL PUBLIC
&&Local storm report, Apr 8, 6:25 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
625 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL PERRYVILLE 37.73N 89.87W
04/08/2020 M0.88 INCH PERRY MO TRAINED SPOTTER
&&
DWSLocal storm report, Apr 8, 6:33 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
633 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 4 W DU QUOIN 38.00N 89.31W
04/08/2020 M1.00 INCH PERRY IL EMERGENCY MNGR
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:28 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 47 min |
| Apr 8, 5:30 PM CDT | Areal Flood Advisory | PAH | Bollinger | 3 hr |
| Apr 8, 5:51 PM CDT | Flash Flood Warning | PAH | Bollinger | 3 hr |
| Apr 8, 6:04 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard | 41 min |
| Apr 8, 6:13 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Perry | 34 min |
| Apr 8, 6:16 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 44 min |
| Apr 8, 6:20 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 41 min |
| Apr 8, 6:22 PM CDT | Areal Flood Advisory | PAH | Cape Girardeau, Scott | 3 hr |
| Apr 8, 6:31 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 44 min |
| Apr 8, 6:50 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid, Scott | 40 min |
| Apr 8, 6:56 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 23 min |
| Apr 8, 6:59 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley | 25 min |
Nearby
Tornado Warnings in Missouri, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.